MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1177/096032719401301001

Медицинская библиотека · Human & experimental toxicology · 1994

The clinical implication of theophylline intoxication in the Emergency Department.

Tsai J, Chern T L, Hu S C, Lee C H, Wang R B, Deng J F

СтатьяПеревод пока не подготовлен

Аннотация

We reviewed the clinical manifestations of 53 episodes of theophylline intoxication in 50 patients over a one year study period, in order to identify the specific features as they presented to the Emergency Department (ED). There was a trend to an increase in the serum theophylline concentration with increased severity of clinical features, but the difference between the mild and the moderate cases was not statistically significant. The most common symptoms and signs were gastrointestinal complaints, sinus tachycardia, and atrial arrhythmias. Mixed atrial and ventricular arrhythmias, which are rarely mentioned as a specific feature of theophylline intoxication, were found in 16% of our patients and accounted for 29% of the cardiovascular manifestations. Four patients developed rhabdomyolysis, which presumably was secondary to a seizure or profound hypokalaemia. Cases of theophylline intoxication presenting to the ED had higher serum concentrations of theophylline and tended to have more severe toxicity than those patients in the non-ED group. Delayed diagnosis may contribute to the severity of the outcome, since severe cases in the ED were usually suspected to have developed intoxication at some point later in the stay in the ED than at the time of presentation, or after admission to the hospital, thus permitting the occurrence of an additional iatrogenic component to the intoxication. They also complained of symptoms not associated with the theophylline toxicity, which may have diverted the physician's attention from recognizing this concurrent problem.(ABSTRACT TRUNCATED AT 250 WORDS)

Для цитирования: Tsai J, Chern T L, Hu S C, Lee C H, Wang R B, Deng J F. The clinical implication of theophylline intoxication in the Emergency Department.. Human & experimental toxicology. 1994. DOI: 10.1177/096032719401301001.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.